Yasmin and appetite/mood

iVillage Member
Registered: 04-01-2003
Yasmin and appetite/mood
3
Wed, 04-09-2003 - 10:48am
Hi I have been having lots of spotting every month w/my period. (8 days of spotting) The doctor already did hysterscope and D & C to ensure everythign was okay. Nothing is abnormal so they say its my hormones. I'm 28 and never had a problem w/any thing like this until after my 2nd baby. The doctor sais the only thing he can do is birth control pill (he wants to try Yasmin) or the Mirena IUD. I am willing to try Yasmin first and then possibly consider the IUD if Yasmin doesn't work out. I haven't take any birth control pill since I was 17. At that point in time I had severe appetite increase/weight gain and also problems with depression/mood swings. I am worried about this happenning again, as I've tried (for 4 weeks at a time before) orthtricyclen, ortho novum, and orthocept and they all made me really really moody/labile mood and hungry/starving all time. Does anyone know what the likely hood of mood disturbances or appetite increase would be with Yasmin? I know its a different progesterone but I wonder if it would still do the same things to me as the others did. Thanks!
iVillage Member
Registered: 03-25-2003
Wed, 04-09-2003 - 1:16pm
Its tough to predict what Yasmin will do for you...everyone seems to react so differently. It seems with this particular pill, most women either love it or hate it. I personally didn't have a great time with it, but that doesn't mean anything about how you'll react.

It is monophasic, which many women find is easier on the mood swings...its also lower in estrogen than the other pills you listed (if I recall correctly), and you're right in that it is a totally different type of progesterone. Maybe this will make a difference for you! Good luck!

`
iVillage Member
Registered: 04-01-2003
Thu, 04-10-2003 - 1:32am
What pills did you have trouble with (other than Yasmin) and what worked for you? I know I need to try to stick w/monophasic pills, that is for sure, but not sure where to start, except orthtricyclen made me very moody and hungry all the time, and triphasil made me starving and gain tons of weight. (but my acne and hirsutism totally left) Not worth the weight gain though. After the huge 30 lbs weight gain the nurse put me on some other pill because she freaked out and whatever pill it was gave me the worst migraines you could imagine...I had to stop I was so sick I coudln't stay in class and such (back in 1993). I waited a year then they tried orthotryclen but I always have a problem w/that pill, but the doctors wouldn't listen to me and insisted I try that pill first. I have no clue why when I knew it didn't work for me or with my body. Well take care!
iVillage Member
Registered: 03-25-2003
Thu, 04-10-2003 - 12:08pm
"What pills did you have trouble with (other than Yasmin) and what worked for you?"

For me, ovcon 35 is the way to go...I can't say I've ever had any negative side effects on it, and my skin does ever so slightly seem to get better. OTC was so-so...nothing really bad, I just didn't really feel like myself. Yasmin was totally yucky for me. I was very, very moody and depressed, and got some icky excema/dermatitis type thing around my mouth.

But don't let that guide you...our bodies all seem to have their own individual ideas on what works - Ovcon is terrible for some women, and likewise some swear by Yasmin. Whatever pill you try, give it a few months to adjust before throwing in the towel on it...and maybe read up on them so you'll know if you're ending up with a pill in the same class as the last yucky one you tried, or if it is something totally different. (The cl on the birth control board is a great resource on this stuff!)

Good luck, hope it works for you!

`